U.S. doctors online nowAsk doctors free
Canada
A 46-year-old female asked:

On metformin for three days, horrible stomach cramps nausea and diarrhea - not able to eat - can the doc give me something for this?

1 doctor answer1 doctor weighed in
Dr. Steve Choi
Family Medicine 23 years experience
Common: Since this is a common side effect of metformin, your doctor could either titrate your dose more slowly, or change your metformin to the extended release form, or if all else fails, then consider anti-nausea medications to try to help you with these symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 13, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.